It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-01-2002, 10:44 AM   #1
Newbie
 
Join Date: Apr 2002
Location: Davis, CA USA
Posts: 1
Jen-M HB User
Med Increase- HELP

Firstly- i'm so glad i've found this forum. I've been reading it for awhile, and now feel I actually have a reason to post!

I am Hypo- have been taking meds since i was 12 years old. Over the last two years or so, i've been kind of slacking as far as remembering to take my pills regularly (i know, this is bad bad bad). Last month I got myself together and went in for a blood test to see how messed up my levels were. I was originally on .05 of synthroid (i have never had to take more than that over the past 10 or so years of my treatment from starting out at .01), after doing the tests my doctor raised my level to .075. Does this seem like a big raise? I am totally feeling the increase- or is it just because i was slacking off before? I know through reading the forum that I should give the new meds at least a month before I freak out. But i'm kind of freaking out- my heart is deffinately beating faster and harder, i am more easily awakened in the night by little noises, my moods are swinging worse than ever, i have increased bowel movements and i feel trembly in my hands and feet. In these cases to these symptoms subside over time? I need a bit of reassurance. When would it be time to talk to my doctor about these?

I appreciate any assurance you can give me-
Thanks!
Jen

 
Sponsors Lightbulb
   
Old 05-01-2002, 07:07 PM   #2
Senior Veteran
(female)
 
Tree Frog's Avatar
 
Join Date: Oct 2000
Location: USA
Posts: 875
Tree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB User
Re: Med Increase- HELP

Hi Jen-M,
Taking the dose for a month to six weeks to see what actually happens with it is best and won't hurt you.

What happened is due to you not taking your med regularly, you are getting a sudden hefty dose.
Your doctor wants you back on track sooner than later.
Some docs are more conservative, however, mine isn't.

Yes, not taking your med is bad, bad, bad.
Please do not do that again. There is no reason to freak at all.
After a month if your symptoms have not calmed down, then relay the symptoms to your doc VIA phone or in person. He can always lower the dose, and that is how my doctors think.

Check your pulse, or have someone do it. If it is 100 or below you are doing OK. If it is above that, let your doc know, but there is no reason to panic.


<B>Firstly- i'm so glad i've found this forum. I've been reading it for awhile, and now feel I actually have a reason to post!

I am Hypo- have been taking meds since i was 12 years old. Over the last two years or so, i've been kind of slacking as far as remembering to take my pills regularly (i know, this is bad bad bad). Last month I got myself together and went in for a blood test to see how messed up my levels were. I was originally on .05 of synthroid (i have never had to take more than that over the past 10 or so years of my treatment from starting out at .01), after doing the tests my doctor raised my level to .075. Does this seem like a big raise? I am totally feeling the increase- or is it just because i was slacking off before? I know through reading the forum that I should give the new meds at least a month before I freak out. But i'm kind of freaking out- my heart is deffinately beating faster and harder, i am more easily awakened in the night by little noises, my moods are swinging worse than ever, i have increased bowel movements and i feel trembly in my hands and feet. In these cases to these symptoms subside over time? I need a bit of reassurance. When would it be time to talk to my doctor about these?

I appreciate any assurance you can give me-
Thanks!
Jen</B>[/QUOTE]

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
update on BMD increase Myth Osteoporosis 12 02-28-2009 06:18 PM
how to increase ejaculate billyr066 Sexual Health - Men 3 02-16-2008 12:42 PM
how to increase testical size grogz87 Men's Health 3 01-01-2008 04:57 PM
protocol for % increase in meds pain research Pain Management 4 01-22-2007 02:33 PM
Synthroid Dosage Increase, What Do You Think? ticker Thyroid Disorders 2 11-12-2004 04:49 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:26 AM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!